MAUDE Adverse Event Report: BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETRY SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.

BECKMAN COULTER IRELAND AQUIOS CL FLOW CYTOMETRY SYSTEM; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Model Number TN,AQUIOS CL
Medical Device Problem Code Inadequate or Insufficient Training (1643)
Health Effect - Clinical Code Test Result (2695)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no indication that the aquios cl (pn: (b)(4)) has malfunctioned.The event was caused by a use error.Data received shows that cd3, cd4 and cd8 populations failed to separate properly which generated incorrect cd3/cd4 values.The system generated potential sample or gating issue notifications and notification of (b)(6) cd8.The user failed to follow labeling which instructs the user to review all data generated for flags, notifications, gating and histogram patterns.During troubleshooting by the applications specialist, the customer indicated that results with notifications were released.The results were questions by the doctor and were re-drawn and repeated by a different laboratory with different results.Per feedback received in a meeting with the laboratory manager and applications specialist on 30 june 2020: the patient is a known (b)(6) patient and it is unclear if there was a change or a delay to patient.Treatment.The information regarding treatment has been unclear and specifics have been requested.But not provided.Samples from this patient shows these results were consistent when tested with aquios tetra.Different results and better separation was obtained when tested with the cd4 plg.Based on this information the differences seen for results appear to be sample related.The beckman coulter medical officer provided the follow assessment: the two test applications use very different algorithm/separation strategies and do not evaluate identical cell makers.Review of the data provided indicates that the integrity of the sample cannot be confirmed throughout the different test sites.Based on the available information it cannot be decisively concluded that the original test results are erroneous.The field service engineer (fse) performed the sample prep probe alignment as per the field service manual to resolve the issue.The applications specialist scheduled a refresher training for the customer on how to review results and how to handle notifications on samples.Bec internal identifier (b)(4).
 
Event or Problem Description
The customer reported potential sample or gating issue notifications and notification of (b)(6) cd8 for patient samples on the aquio cl flow cytometer.New information received 8 june 2020 indicates that an (b)(6) cd4 count/ul (cd3+/cd4+, helper t cells) was released to the physician.An (b)(6) cd4 count/ul patient result (per the customer) was generated, flagged by the instrument with run notifications but was reported out of the laboratory.There was no allegation of change or effect to patient treatment with the initial information received.The physician questioned the result and ordered repeat testing.The patient is a known (b)(6) patient and it is unclear if there was a change or a delay to patient treatment.The information regarding treatment has been unclear and specifics have been requested but not provided.

Brand Name
AQUIOS CL FLOW CYTOMETRY SYSTEM
Common Device Name
FLOW CYTOMETRIC REAGENTS AND ACCESSORIES.
Manufacturer (Section D)
BECKMAN COULTER IRELAND
lismeehan
o¿callaghan¿s mills
co. clare
EI 
MDR Report Key10239340
Report Number1061932-2020-00110
Device Sequence Number811982
Product Code OYE
UDI-Device Identifier15099590225889
UDI-Public(01)15099590225889(11)170818
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K141932
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTN,AQUIOS CL
Device Catalogue Number630166
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2020
Initial Report FDA Received Date07/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1